Laced drugs.JPG

The Coos County Sheriff's Office is warning South Coast residents about the dangers of fentanyl-laced drugs.

The Coos County Sheriff’s office and South Coast Interagency Narcotics Team are warning South Coast residents about the dangers of fentanyl-laced drugs.

The two agencies recently handled an overdose case where illegal drugs were laced with fentanyl, according to a press release from the sheriff’s office.

Fentanyl is 50 to 100 times more powerful than morphine and presents a serious risk to anyone using the drug illegally. Fentanyl has been tied to an increase in overdose rates since 2013, the sheriff’s office said.

Law enforcement authorities have seen a rise in illegal drugs being laced with fentanyl, unknown to the users of the drugs. Overdose deaths have been reported throughout the country due to the increased potency of the laced drugs.

In May of 2021, Deputies seized the pictured pills in Curry County. Similar pills, known as “blue oxy,” were mentioned in Coos County after responding to an overdose that required administration of naloxone (Narcan). The two involved individuals would likely have died had the naloxone not been administered, according to the sheriff’s office.

Anyone who encounters these pills or any drug that could be laced with fentanyl should call authorities and no touch the drugs with bare hands. Fentanyl can be absorbed through skin and presents a health hazard, according to the sheriff’s office.

0
1
0
1
2

The World's Latest E-Edition

Connect With Us

   


Load comments